DOI: http://dx.doi.org/10.18203/issn.2455-4529.IntJResDermatol20181832

Imatinib mesylate induced lichenoid drug eruption masquerading as small plaque parapsoriasis

Rajashekar T. S., Shruthi Madhavi G., Suresh Kumar Kuppuswamy

Abstract


Imatinib mesylate (IM) is a tyrosine kinase inhibitor approved for chronic myeloid leukemia, gastrointestinal stromal tumor and few dermatological conditions such as dermatofibrosarcoma protruberans, systemic sclerosis and systemic mastocytosis among other conditions. It is known to cause non lichenoid eruptions commonly and rarely it can cause lichenoid drug eruption. Small plaque parapsoriasis is a monoclonal T cell disorder with clinical similarity to psoriasis characterised by small sized plaques with digitate appearance.We report a case of 75 year old male on IM for gastrointestinal stromal tumor who presented with clinical features suggestive of small plaque parapsoriasis which was eventually proved as lichenoid drug eruption secondary to IM on biopsy. IM was identified as the offending drug and the eruptions subsided one month after discontinuation of the drug.


Keywords


Imatinib mesylate, Lichenoid drug eruption, Small plaque parapsoriasis, Gastrointestinal stromal tumor

Full Text:

PDF

References


Irazabal MP, Valls AT, Perez NO. Adverse skin effects of Imatinib a Tyrosine Kinase inhibitor. Actas Dermosiļ¬liogr. 2014;105:655-62.

Bhatia A, Kanish B, Chaudhary P. Lichenoid drug eruption due to imatinib mesylate. Int J App Basic Med Res. 2015;5:68-9.

Sarveswari KN, Yesudian P. The conundrum of parapsoriasis versus patch stage of mycosis fungoides. Indian J Dermatol Venereol Leprol. 2009;3:229-35.

Moinzadeh P, Hunzelmann N, Krieg T. Pharmacology and rationale for imatinib in the treatment of scleroderma. J Exp Pharmacol. 2013;5:5-22.

Ghosh SK. Generalized lichenoid drug eruption associated with imatinib mesylate therapy. Indian J Dermatol. 2013;58:388-92.

Balasubramanian P, Jagadeesan S, Thomas J. Imatinib-induced extensive hyperpigmentation in a case of chronic myeloid leukemia. Indian J Dermatol. 2015;60:523.